Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 9, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 5, 1999, 8:02 PM CDT for Langlade County, Lincoln County, Wisconsin. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 1999, 8:02 PM CDT (01:02 UTC)
- Expired
- Jun 5, 1999, 9:05 PM CDT
- In force
- 63 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
Counties Langlade County, WI, Lincoln County, WI
The radar
The Green Bay radar (KGRB), 135 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 7:45 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3997 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGRB 060102 RRA SVRGRB WIC067-069-060205- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 802 PM CDT SAT JUN 5 1999 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LANGLADE COUNTY IN NORTH CENTRAL WISCONSIN EASTERN LINCOLN COUNTY IN NORTH CENTRAL WISCONSIN * UNTIL 905 PM CDT * AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED SEVERE THUNDERSTORMS FROM JUST EAST OF TOMAHAWK TO MERRILL. THE STORMS WERE MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... GLEASON BY 815 PM DEERBROOK BY 830 PM THESE ARE DANGEROUS STORMS WITH WIND GUSTS OVER 60 MPH AND LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. TE/JS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 5:15 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 5, 5:15 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 515 PM CDT SAT JUN 5 1999 EXPLOSIVE TSTM DEVELOPMENT HAS OCCURRED IN THE PAST 1-2 HRS OVER ERN MN AND NW WI...BUT THE STORMS HAVE BEEN FAIRLY SLOW TO MOVE EAST. IN ADDITION...MUCH OF THE CU OVER E-C WI HAS DISSIPATED. THESE TRENDS SUGGEST TSTM THREAT IN E-C WI WILL HOLD OFF UNTIL AFTER MIDNIGHT. UPDATED ZFP TO ACCOUNT FOR THESE TRENDS. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:00 PM CDT | Tornado Warning | GRB | Oneida | 45 min |
| Jun 5, 7:13 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 47 min |
| Jun 5, 7:34 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Vilas | 61 min |
| Jun 5, 7:40 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 50 min |
| Jun 6, 12:24 AM CDT | Severe Thunderstorm Warning | GRB | Marathon, Wood | 61 min |
| Jun 6, 12:41 AM CDT | Severe Thunderstorm Warning | GRB | Portage | 54 min |
| Jun 6, 1:25 AM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Shawano | 45 min |
| Jun 6, 2:05 AM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 55 min |
| Jun 6, 3:03 AM CDT | Severe Thunderstorm Warning | GRB | Door | 42 min |
| Jun 6, 3:53 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 47 min |
| Jun 6, 4:16 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage | 64 min |
| Jun 6, 4:51 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 49 min |
| Jun 6, 4:57 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca, Waushara, Winnebago | 63 min |
| Jun 6, 4:57 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 63 min |
| Jun 6, 5:03 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Menominee, Shawano | 62 min |
| Jun 6, 5:06 PM CDT | Severe Thunderstorm Warning | GRB | Calumet | 64 min |
| Jun 6, 5:29 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee | 61 min |
| Jun 6, 5:38 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 47 min |
| Jun 6, 5:57 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 63 min |
| Jun 6, 6:09 PM CDT | Severe Thunderstorm Warning | GRB | Door | 66 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.